MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9432
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 17-nov-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).(b)(4).The device was not returned.
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced twenty different incidences, which were associated with separate units, involving twenty different events.This is the seventh of twenty reports.Refer to 9611594-2019-00216 for the first event.Refer to 9611594-2019-00217 for the second event.Refer to 9611594-2019-00218 for the third event.Refer to 9611594-2019-00219 for the fourth event.Refer to 9611594-2019-00220 for the fifth event.Refer to 9611594-2019-00221 for the sixth event.Refer to 9611594-2019-00223 for the eighth event.Refer to 9611594-2019-00224 for the ninth event.Refer to 9611594-2019-00225 for the tenth event.Refer to 9611594-2019-00226 for the eleventh event.Refer to 9611594-2019-00227 for the twelfth event.Refer to 9611594-2019-00228 for the thirteenth event.Refer to 9611594-2019-00229 for the fourteenth event.Refer to 9611594-2019-00230 for the fifteenth event.Refer to 9611594-2019-00231 for the sixteenth event.Refer to 9611594-2019-00232 for the seventeenth event.Refer to 9611594-2019-00233 for the eighteenth event.Refer to 9611594-2019-00234 for the nineteenth event.Refer to 9611594-2019-00235 for the twentieth event.An fda medwatch was received stating fda uf# (b)(4) stating, "in the past several months there have been a total of 20 halyard keofeeds inserted into a patient's lung.16 of the 20 resulted in pneumothoraces with most requiring chest tube placement.4 of the 20 were removed from the lung without evidence of a pneumothorax." additional information received 21-oct-2019 stated the nurse reported multiple incidents of nasogastric (ng) tube lung placements with blind insertion.The nurse could not confirm if corflo tubes were involved, or identify the type of tube used or involved in the incidents.Additional information received 21-oct-2019 stated the patient safety analyst confirmed these were standard blind placements with a stylet tube, placements are confirmed with x-ray and that is when they saw the lung placements.Event seven occurred: (b)(6) 2018 in the icu.Details of occurrence: ng tube had attempted to be placed in patient on 2 separate occasions.The second occasion the tube was placed via the left nare with the patient's chin to chest and patient attempting to assist by swallowing.(note: the patient had failed a formal swallow evaluation prior to attempting to place ng tubes.) once the ng tube was passed and secured at the appropriate length, aspiration of serous fluid with mucous was noted.The patient's oxygen level dropped to 85%.An x-ray was performed showing the tube in the right lower lobe of the lung.Ng tube was removed.A small right pneumothorax was confirmed.Over the next 4 hours serial x rays were performed, vital signs remained stable and there was no change in respiratory effort.Intervention(s) required: titration of oxygen from 2 liters to 6 liters, serial chest x rays over 4 hours.Patient's current status as a result of the occurrence: unknown- discharged.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9333475
Report Number9611594-2019-00222
Device Sequence Number19359076
Product Code KNT
UDI-Device Identifier10680651457995
UDI-Public10680651457995
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-9432
Device Catalogue Number104579900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight73